Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Pittsburgh, PA

June 29, 2008Carroll County, Harrison County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2008, 1:30 PM EDT for Carroll County, Harrison County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2008, 1:30 PM EDT (17:30 UTC)
Expired
Jun 29, 2008, 2:30 PM EDT
In force
60 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Harrison County, OH

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 12:11 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:52 AM EDT, 10 hours 38 minutes earlier.

Area forecast discussion, Jun 29, 2:52 AM EDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 AM EDT SUN JUN 29 2008

.SYNOPSIS...
A COLD UPPER LEVEL LOW PRESSURE CENTER MOVING SLOWLY THROUGH
THE CENTRAL GREAT LAKES WILL BRING UNSETTLED WEATHER THROUGH
MONDAY WITH A RISK OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL BRING A PERIOD OF DRY WEATHER FOR TUESDAY INTO WEDNESDAY.
A COLD FRONT APPROACHING THURSDAY WILL BRING A RISK OF SHOWERS
FOR THURSDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG UPPER TROF DIGGING INTO THE EASTERN GREAT LAKES BY THIS
EVENING WILL BRING A RISK OF THUNDERSTORMS FOR THE AFTERNOON INTO
TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS. SHOWERS WILL BE VERY
WIDELY SCATTERED THIS MORNING.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
COLD UPPER LOW WILL BRING UNSETTLED WEATHER AND BELOW NORMAL
TEMPRERATURES FOR MONDAY INTO MONDAY NIGHT. SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS IN
RESPONSE TO THE HEATING OF THE DAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE ACROSS THE DISTRICT WILL BRING DRY WEATHER FOR
TUESDAY THROUGH WEDNESDAY. A COLD FRONT MOVING ACROSS THE DISTRICT
THURSDAY WILL BRING SHOWERS AND THUNDERSTORMS. A SERIES OF SHORT
WAVES IN THE NORTHWEST FLOW BEHIND THE FRONT WILL KEEP A RISK
OF SHOWERS INTO SATURDAY.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SCT MVFR VSBYS IN BR WITH ISOLATED IFR IN FG EARLY THIS MORNING.
ANY BR OR FG THAT FORMS WILL BURN OFF BY 13Z. SREF, NAM AND NMM
WRF SIM RADAR LOOP ALL POINT TO SHOWERS AND TSTMS REDEVELOPING
THIS AFTERNOON IN CONVERGENCE ZONE IN ADVANCE OF APPROACHING COLD
FRONT. CAPE VALUES RUNNING 1000-1400 J/KG WITH MAX LIFT PRE-FROPA.
MVFR/SCT IFR CONDS IN/NEAR CONVECTION THIS AFTERNOON...WND GUSTS
50KTS+ POSSIBLE IN SOME STORMS.

MODEL RUNS SHOW SOME SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
MONDAY AND TUESDAY AS WELL...WITH COLD MID LEVEL UPPER LOW
HOLDING. A FEW PERIODS OF IFR WILL BE POSSIBLE DURING THIS TIME
PERIOD. MORE SETTLED WEATHER IS EXPECTED FOR WEDNESDAY...BEFORE
ANOTHER COLD FRONT AFFECTS THE UPPER OHIO VALLEY WITH
THUNDERSTORMS AND SHORT-LIVED BOUTS OF IFR THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 29, 4:50 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SUN JUN 29 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-300900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
450 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORMS WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 11:52 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1152 AM EDT SUN JUN 29 2008

OHZ039-048-049-057-058-291645-
COSHOCTON OH-GUERNSEY OH-HARRISON OH-MUSKINGUM OH-TUSCARAWAS OH-
1152 AM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...GUERNSEY...HARRISON...COSHOCTON AND TUSCARAWAS...

AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF COOPERDALE...MOVING
EAST AT 29 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BIRMINGHAM...BODEN...CAMBRIDGE...CONESVILLE...
  COOPERDALE...FERNCLIFF...KIMBOLTON...LONDONDERRY...OLD
  WASHINGTON...OTSEGO...PLAINFIELD...SALT FORK STATE PARK...ABLEDELL
  AND ADAMS MILLS

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 11:58 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1158 AM EDT SUN JUN 29 2008

OHZ039-040-049-050-PAZ020-021-029-WVZ001-002-291700-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-
1158 AM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...WASHINGTON...
ALLEGHENY...BEAVER...BROOKE AND HANCOCK...

AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF GNADENHUTTEN...OR
ABOUT 2 MILES EAST OF STONE CREEK...MOVING EAST AT 59 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BURGETTSTOWN...ECONOMY BORO...FLORENCE...HARSHAVILLE...IMPERIAL...
  MCDONALD...MOON...OAKDALE...RACCOON CREEK STATE PARK...SEWICKLEY...
  AMBRIDGE...AMBRIDGE HEIGHTS...BADEN...BAVINGTON AND BEECHCLIFF

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 12:02 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 PM EDT SUN JUN 29 2008

OHZ040-041-050-PAZ013-021-022-291700-
ALLEGHENY PA-ARMSTRONG PA-CARROLL OH-COLUMBIANA OH-JEFFERSON
OH-LAWRENCE PA-
1202 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON...CARROLL...ARMSTRONG...ALLEGHENY AND
LAWRENCE...

AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF SALINEVILLE...MOVING
EAST AT 57 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY...GREENVILLE...ADAMS...BOGGSVILLE...BROWNS
  CROSSROADS...BUFFALO MILLS...CENTER HILL...CRAIGSVILLE...ELLPORT...
  FOSTERS MILLS...FREDERICKSBURG...KAYLOR...LAIRD CROSSING...MCHADDON
  AND NICHOLA

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 12:19 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1219 PM EDT SUN JUN 29 2008

PAZ007-291715-
MERCER PA-
1219 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...

AT 1215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 25 MILES WEST OF MAURICE K GODDARD
STATE PARK...OR ABOUT 11 MILES NORTHWEST OF SHARON...MOVING NORTHEAST
AT 57 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MAURICE K GODDARD STATE PARK...CARLTON...DONNER CROSSROADS...
  GREENCREST PARK...HADLEY...HENLEIN...JAMESTOWN...K O JUNCTION...
  KASHNER...KENNARD...LEECHS CORNERS...MAYSVILLE...MILLEDGEVILLE...
  OSBORN AND OSGOOD

THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Special weather statement, Jun 29, 12:28 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1228 PM EDT SUN JUN 29 2008

PAZ023-030-291730-
INDIANA PA-WESTMORELAND PA-
1228 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WESTMORELAND AND INDIANA...

AT 1223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF BAGGALEY...OR ABOUT 4
MILES SOUTH OF DERRY...MOVING EAST AT 29 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DARLINGTON...DERRY...LATROBE...LAUREL MOUNTAIN STATE PARK...
  LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...ATLANTIC...BALDWIN
  FURNACE...BELLS...BRADENVILLE...BURDS CROSSING...BUTTERMILK FALLS
  AND CALIFORNIA FURNACE

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Special weather statement, Jun 29, 12:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1243 PM EDT SUN JUN 29 2008

PAZ007-008-013-014-022-291745-
ARMSTRONG PA-BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1243 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...VENANGO...MERCER AND LAWRENCE...

AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF NEW CASTLE...
MOVING EAST AT 53 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRADYS BEND...CLINTONVILLE...EAU CLAIRE...EMLENTON...ENTERPRISE...
  GROVE CITY...HARLANSBURG...HOOKER...NEW CASTLE...NEW WILMINGTON...
  SLIPPERY ROCK...ALTMAN...AMSTERDAM...ANNANDALE AND ANNISVILLE

THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 40 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:49 AM EDTFlash Flood WarningPBZWashington52 min
Jun 29, 12:53 PM EDTSevere Thunderstorm WarningPBZBeaver67 min
Jun 29, 1:07 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango53 min
Jun 29, 2:33 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson57 min
Jun 29, 2:45 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson60 min
Jun 29, 3:01 PM EDTSevere Thunderstorm WarningPBZArmstrong, Jefferson59 min
Jun 29, 4:21 PM EDTSevere Thunderstorm WarningPBZBeaver, Washington39 min
Jun 29, 4:57 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland48 min
Jun 29, 5:16 PM EDTTornado WarningPBZAllegheny, Washington29 min
Jun 29, 5:37 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Washington, Westmoreland53 min
Jun 29, 5:41 PM EDTSevere Thunderstorm WarningPBZBeaver64 min
Jun 29, 6:19 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland56 min
Jun 29, 6:31 PM EDTSevere Thunderstorm WarningPBZWestmoreland29 min
Jun 29, 6:38 PM EDTSevere Thunderstorm WarningPBZGreene, Washington51 min
Jun 29, 7:23 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland41 min
Jun 29, 7:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Washington, Westmoreland65 min
Jun 29, 11:30 AM EDTFlash Flood WarningPBZCoshocton2 hr
Jun 29, 1:17 PM EDTSevere Thunderstorm WarningPBZJefferson58 min
Jun 29, 3:20 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana55 min
Jun 29, 3:28 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Noble62 min
Jun 28, 9:53 PM EDTAreal Flood AdvisoryPBZMarion, Monongalia, Preston, Tucker3 hr
Jun 29, 10:44 AM EDTFlash Flood WarningPBZMarshall3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.